Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2016, 2:45 PM CST for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2016, 2:45 PM CST (20:45 UTC)
- Expired
- Mar 9, 2016, 3:30 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 178 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069
WUUS54 KJAN 092045
SVRJAN
ARC003-LAC067-092130-
/O.NEW.KJAN.SV.W.0103.160309T2045Z-160309T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 330 PM CST
* AT 244 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BASTROP...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BEEKMAN AND GALION AROUND 300 PM CST.
JONES AROUND 315 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BONITA...COLLINSTON...PERRYVILLE AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3316 9206 3299 9147 3265 9184 3269 9197
3271 9197 3270 9200 3272 9206 3273 9207
3274 9205 3276 9206 3279 9205 3282 9207
3283 9207 3284 9206 3286 9207
TIME...MOT...LOC 2044Z 210DEG 32KT 3277 9192
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
926
WWUS54 KJAN 092105
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST WED MAR 9 2016
ARC003-LAC067-092130-
/O.CON.KJAN.SV.W.0103.000000T0000Z-160309T2130Z/
ASHLEY AR-MOREHOUSE LA-
305 PM CST WED MAR 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTH CENTRAL ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHERN
MOREHOUSE PARISHES...
AT 305 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER GALION...OR 12
MILES NORTHEAST OF BASTROP...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
JONES AROUND 320 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BONITA...COLLINSTON AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3299 9147 3265 9184 3269 9194 3272 9194
3278 9193 3282 9193 3284 9195 3284 9193
3292 9193 3295 9194 3303 9193 3310 9185
TIME...MOT...LOC 2105Z 224DEG 32KT 3289 9175
HAIL...1.00IN
WIND...60MPH
$$
17329
WWUS54 KJAN 092123
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST WED MAR 9 2016
ARC003-LAC067-092130-
/O.CON.KJAN.SV.W.0103.000000T0000Z-160309T2130Z/
ASHLEY AR-MOREHOUSE LA-
323 PM CST WED MAR 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTH CENTRAL ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND
NORTHEASTERN MOREHOUSE PARISHES...
AT 322 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR JONES...OR
NEAR WILMOT...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHEASTERN
MOREHOUSE PARISHES...INCLUDING THE FOLLOWING LOCATIONS...BONITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3276 9172 3278 9180 3281 9183 3285 9182
3286 9181 3289 9181 3291 9183 3293 9182
3296 9184 3304 9184 3310 9185 3299 9147
TIME...MOT...LOC 2122Z 210DEG 32KT 3303 9166
HAIL...1.00IN
WIND...60MPH
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:03 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 9, 11:03 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST WED MAR 9 2016
.UPDATE...
UPPER LOW HAS STALLED OVER SOUTH-CENTRAL MEXICO AND DEEP SURGE OF
MOISTURE CONTINUES TO FEED INTO OUR WRN PORTIONS TO JUST W OF THE
REGION. THIS CONTINUES TO BRING S/WV DISTURBANCES MOVING IN...KEEPING
HEAVY RAINFALL MAINLY SITUATED TO OUR W. SIGNIFICANT RAINFALL
OCCURRED OVERNIGHT IN OUR NE LA COUNTIES WITH SOME AREAS RECEIVING
BETWEEN 4-6 INCHES WITH FLOODING ONGOING IN THOSE AREAS. ONLY A SLOW
EASTWARD PUSH OF RAIN AND STORMS TODAY AS THE LOW LEVEL SHEAR VECTOR
REMAINS MAINLY PARALLEL TO THE BOUNDARY. THERE IS ENOUGH CLOCKWISE
LOW LEVEL TURNING...SHEAR AND LAPSE RATES FOR SOME DAMAGING WINDS TO
BE POSSIBLE LATER THIS AFTERNOON IN OUR DELTA AREAS...MAINLY IN
BOWING SEGMENTS THAT ORIENT MORE PERPENDICULAR TO THE N/NE 0-3KM
SHEAR VECTORS. AS MENTIONED BEFORE A BRIEF TORNADO CAN'T BE RULED
OUT...BUT IT WOULD HAVE TO BE PRIME SETUP OF THE ORIENTATION OF THE
STORMS FOR DEVELOPMENT TO OCCUR.
AS THE S/WV MOVES IN TODAY...THE RIDGE WILL STRENGTHEN
AND ANOTHER WARM/WINDY DAY IS IN STORE. SENT OUT A WIND ADVISORY
THROUGH 6PM AS LITTLE CAPPING AND EFFICIENT MIXING/WARMING IS
HELPING BRING DOWN SOME STRONG LOW LEVEL FLOW JUST OFF THE
SFC...MAINLY BELOW 850MB...DUE TO THE STRONG PRESSURE GRADIENT
SITUATED ACROSS THE AREA BETWEEN THE 1028MB SFC HIGH OVER THE WRN
ATLANTIC AND SFC LOW OVER SRN TX.
FOR FCST ELEMENTS...TWEAKED HIGHS SLIGHTLY AND WX GRIDS TO ACCOUNT
FOR CURRENT RADAR TRENDS. POPS LOOKED GOOD OVERALL AND ONLY MADE
SLIGHT TWEAKS TO QPF IN THE NW TO ACCOUNT FOR INCOMING BOUTS OF
RAIN/STORMS OVER THE NEXT FEW HOURS. REST OF THE FCST IS ON TRACK.
/DC/
&&
.AVIATION...MVFR CIGS WILL BE WIDESPREAD ACROSS THE AREA THROUGH THE
PERIOD. WHILE VCTS WILL BE COMMON AT ALL TAF SITES...MVFR VSBYS IN
RAIN AND FOG WILL PREVAIL AT GLH THROUGH THE PERIOD./26/
&&
.DISCUSSION... /ISSUED 419 AM CST WED MAR 9 2016/
..HEAVY RAIN AND SEVERE EVENT SLOWLY UNFOLDING ACROSS THE REGION
INTO THE WEEKEND...
SHORT TERM...SIGNIFICANT HEAVY RAIN/FLOODING EVENT UNDERWAY JUST TO
OUR WEST AND THIS IS JUST ROUND ONE. OVERALL...THE SLOW MOVING AND
EVOLVING UPPER LOW WILL CONTINUE TO BE THE IMPETUS FOR QUITE THE
ACTIVE WEATHER PERIOD. ADDITIONALLY...THE ORIENTATION OF THE SYSTEM
WILL LEND TO A PROLONGED PERIOD WHERE HEAVY RAINFALL WILL BE
POSSIBLE ALONG WITH UTILIZING NEAR RECORD MOISTURE VALUES FOR EARLY
MARCH.
THE EVOLUTION OF THIS SYSTEM WILL BE A CHALLENGE TO FORECAST AS THE
MERIDIONAL NATURE OF THE FLOW TENDS TO LIMIT HOW QUICK ACTIVITY AND
MESOSCALE FEATURES PUSH EAST. ADDITIONALLY...TRYING TO TIME WHAT MAY
SETUP IN THE MESOSCALE WITH THE KEY S/WV (SPOKES OF ENERGY) THAT
ROTATE ABOUT THE LARGE UPPER LOW WILL NOT BE EASY. SAYING ALL OF
THAT...GLOBAL MODELS SEEM TO HAVE A DECENT HANDLE ON THE PRIMARY
FEATURES AND OVERALL ARE IN SOLID AGREEMENT ON THE EVOLUTION OF THE
MAIN CONVECTIVE ELEMENTS/CLUSTERS.
STARTING WITH TODAY...THERE'S A WELL DEFINED BOUNDARY THAT HAS
GOTTEN ESTABLISHED FROM YESTERDAY AFTN/OVERNIGHT CONVECTION AND IS
IN PLACE FROM OUR NW DELTA DOWN TO THE I-20 CORRIDOR IN N LA. THIS
FEATURE IS NOT MOVING AS THERE IS A BATTLE OCCURRING BETWEEN THE
DEEP COLD POOL AND THE STRONG WAA IN THE LOW LEVELS BUCKING ITS
PROGRESS. IT HAS SET THE STAGE FOR VERY HIGH RAINFALL TOTALS OVER N
LA WITH EVEN A STRIPE OF 3-6 INCHES OVER A FEW OF OUR NE LA
PARISHES. DESPITE IT LOOKING LIKE ACTIVITY WOULD EASILY SHIFT INTO
MORE OF OUR WEST...ENERGY IS ROUNDING THE BASE OF THE LOW AND THIS
WILL CAUSE SOME RIDGING AND RISING HEIGHTS OVER THE AREA TODAY. THIS
SHOULD LIMIT PRECIP COVERAGE UNTIL LATE AFTERNOON WITH BETTER
CHANCES FOR LATER TONIGHT. THIS WILL ALLOW US TO WARM NICELY AGAIN
AND PROVIDE AN OPPORTUNITY TO MOISTEN UP IN THE BOUNDARY LAYER. THIS
WILL SET THE STAGE FOR INCREASING INSTABILITY AND SOME THREAT FOR
SEVERE STORMS.
WE WILL CONTINUE TO SHOW THE RISK FOR SEVERE STORMS ACROSS THE W
HALF. HOWEVER...ALL INDICATIONS FROM THE HI-RES GUIDANCE IS
ORIENTATION OF THE 0-3KM SHEAR IS GOING TO BE REALLY PARALLEL TO
THE LL FORCING BOUNDARIES. THIS SHOULD LIMIT THE SEVERE POTENTIAL TO
JUST THE FEW (IF ANY) INSTANCES WHERE A BOWING SEGMENT AND PUSH MORE
NNE. WILL CONTINUE WITH THE LIMITED THREAT AND FOCUS ON ISOLATED DMG
WINDS. A BRIEF TORNADO CAN'T BE RULED OUT...BUT IT WILL TAKE THE
PERFECT SETUP IN A BOWING SEGMENT TO ACHIEVE THAT. WILL NOT MENTION
THAT THREAT.
THE GREATEST THREAT WILL BE FROM HEAVY RAIN/FLOODING. AS LAST NIGHT
SHOWED...THESE STORMS ARE EFFICIENT RAIN PRODUCERS AND JUST A COUPLE
HOURS OF A STALLED BOUNDARY CAN LEAD TO QUICK 3-4 INCHES. WE ISSUED
A FF WATCH EARLIER ON THE SHIFT AND WILL NOW EXPAND IT SOME TO CATCH
ADDITIONAL PRECIP BY EITHER LATE AFTN/OVERNIGHT OVER THE W 1/3. IN
ADDITION TO WHAT HAS ALREADY FALLEN...NEW AMOUNTS OF 2-4 INCHES WITH
LOCALLY HIGHER WILL BE POSSIBLE. LOOK FOR LATER MODIFICATIONS TO THE
FF WATCH IN THE FORM OF EXTENSION IN TIME AND AREA TO ACCOUNT FOR
OTHER FLOODING THREATS AS THIS SYSTEM SLOWLY EVOLVES AND WE GAIN
MORE CONFIDENCE IN WHERE THOSE THREATS WILL BE FOCUSED.
FOR THU...THINKING THIS DAY MAY HAVE THE BETTER THREAT OF SEVERE
STORMS AS ORIENTATION OF THE 0-3KM SHEAR WILL BE MORE NE AND THERE
WILL BE OPPORTUNITY FOR SOME HIGHER INSTABILITY AS LAPSE RATE WILL
BE A BIT STEEPER. DUE TO THIS...WILL INTRODUCE A LIMITED RISK IN THE
HWO. THIS ALSO ALIGNS WITH THE DAY2 FROM SPC. THE FLOODING THREAT
WILL ALSO EXIST FOR THU AND ESPECIALLY INTO THU NIGHT. HERE IS WHEN
A MORE PRONOUNCED S/WV LOOKS TO PUSH NORTH AND HELP INCREASE THE
OVERALL PRECIP ACROSS THE AREA. AGAIN...THE THREAT WILL BE EVALUATED
MORE BETWEEN NOW AND THEN FOR ANY ADJUSTMENTS TO THE FF WATCH.
TODAY WILL BE ANOTHER BREEZY/WINDY DAY AS WARM TEMPS WILL PROMOTE
GOOD MIXING AND HELP BRING DOWN THE STRONGER WINDS. WILL INCLUDE A
LIMITED THREAT FOR SUSTAINED WINDS OF 20-25 MPH AND GUSTS 30-35 MPH
IN THE HWO. NOT ALL OF THE CWA WILL BE IN THIS. /CME/
LONG TERM...(FRIDAY THROUGH TUESDAY)...MAIN FOCUS IN THE EXTENDED
CONTINUES TO BE HEAVY RAIN POTENTIAL THROUGH THE WEEKEND, WITH A FEW
CHANCES FOR POTENT STORMS IN THE MIX AS WELL.
FRIDAY MORNING THE NOW INFAMOUS UPPER LOW WILL STILL BE SITUATED
OVER THE RIO GRANDE VALLEY WITH A STEADY FETCH OF ANOMALOUSLY MOIST
AIR CONTINUING TO FEED ACROSS THE REGION (NEAR RECORD PW BETWEEN 1.5
AND 2 INCHES). THROUGH THE DAY, THE UPPER LOW WILL BEGIN TO SWING
NORTHEASTWARD INTO THE LOWER MISSISSIPPI VALLEY, BRINGING INCREASING
FORCING AND UPPER DIVERGENCE AND THUS INCREASING RAIN CHANCES
SUBSTANTIALLY ACROSS THE AREA. GIVEN THE MERIDIONAL UPPER FLOW
SITUATION, WE WILL LIKELY SEE GENERALLY NORTH TO SOUTH BANDS OF
HEAVIER PRECIP SETUP DURING THIS PERIOD, CREATING GREATER CONCERN
FOR FLASH FLOODING. LATER SHIFTS WILL NEED TO CONSIDER EXPANDING THE
FLASH FLOOD WATCH TO INCLUDE A LARGER AREA ONCE WE GET CLOSER TO
THIS TIME FRAME. THERE IS ALSO SOME POTENTIAL FOR STRONG TO SEVERE
STORMS BUT WITH THE ABUNDANCE OF CLOUDS AND PRECIP, INSTABILITY
COULD BE A LIMITING FACTOR.
THERE MAY BE SOMEWHAT OF A BREAK IN ACTIVITY FRIDAY NIGHT BETWEEN
THE SHORTWAVE PIVOTING AROUND THE UPPER LOW EARLIER IN THE DAY AND
THE ACTUAL LOW SWINGING ACROSS THE REGION SATURDAY AS IT BEGINS TO
FILL AND BECOME ABSORBED INTO A LARGER UPPER TROUGH OVER THE CENTRAL
CONUS. AS THIS OCCURS, A JET STREAK WILL LIFT OVER THE AREA AGAIN
BRINGING INCREASING UPPER DIVERGENCE. THIS ALONG WITH INCREASED
FORCING WILL PROVIDE ANOTHER OPPORTUNITY FOR BANDS OF HEAVY RAIN AND
CONVECTION SATURDAY. ONCE AGAIN THERE WILL BE POTENTIAL FOR STRONG
TO SEVERE STORMS...BUT THIS THREAT WILL BE CONTINGENT ON MESOSCALE
DETAILS THAT CANNOT BE RESOLVED AT THIS TIME RANGE.
FINALLY THE UPPER LOW WILL LIFT PAST THE AREA BRINGING A BREAK IN
ACTIVITY LATE SATURDAY INTO SUNDAY. HOWEVER, THERE IS NOW GROWING
MODEL CONSENSUS IN A SECONDARY SHORTWAVE ZIPPING ACROSS THE DEEP
SOUTH LATE SUNDAY. WHILE MORE COMPACT AND FASTER MOVING, THIS WILL
BE A QUITE POTENT SHORTWAVE, ACCOMPANIED BY STEEP LAPSE RATES AND
MORE THAN SUFFICIENT DEEP LAYER SHEAR. THERE WILL ALSO BE MUCH LESS
IN THE WAY OF CLOUDS/PRECIP TO DISRUPT INSTABILITY AHEAD OF THIS
FEATURE...AND WITH IT ARRIVING LATE AFTERNOON/EVENING THERE WILL BE
AMPLE TIME FOR DESTABILIZATION OVER THE AREA. GIVEN THE MULTITUDE OF
HAZARDS WE ARE COPING WITH IN THE SHORTER TERM, WE WILL NOT
HIGHLIGHT THIS IN THE HWO/GRAPHICAST AT THIS TIME, BUT IF NOTHING
CHANGES, WE WILL NEED TO IN FUTURE FORECASTS.
FINALLY THERE WILL BE A REPRIEVE FROM RAIN CHANCES MONDAY INTO
TUESDAY AS UPPER FLOW TEMPORARILY BECOMES MORE ZONAL OVER THE REGION
NORTH OF A SUBTROPICAL JET STREAK ACROSS THE NORTHERN GULF. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 67 77 65 / 31 47 72 80
MERIDIAN 79 63 78 64 / 21 26 51 66
VICKSBURG 80 69 76 66 / 76 87 88 86
HATTIESBURG 78 66 78 65 / 31 37 56 82
NATCHEZ 79 69 77 65 / 69 93 93 90
GREENVILLE 77 66 74 64 / 96 98 97 91
GREENWOOD 79 66 77 65 / 39 75 84 83
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ025>033-035>066-
072>074.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-034-040-
041.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ009-016-023>026.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
DC/26Hazardous weather outlook, Mar 9, 2:10 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CST WED MAR 9 2016 ARZ074-LAZ007-008-015-102015- ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...SIGNIFICANT TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL ANDSIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH THURSDAY WITH EXPECTED AMOUNTS OF 5 TO 7 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. ARZ075-LAZ009-016-023>026-MSZ018-019-025-034-035-040-041-047-053- 059>061-102015- CHICOT-EAST CARROLL-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED THROUGH THURSDAY WITH AMOUNTS OF 3 TO 5 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. MSZ028>033-038-039-045-046-051-052-057-058-102015- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ026-027-036-037-042>044-048>050-054>056-062>066-072>074-102015- GRENADA-CARROLL-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-HINDS-RANKIN- SCOTT-COPIAH-SIMPSON-SMITH-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE THROUGH THURSDAY WITH AMOUNTS OF 2 TO 4 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 9, 11:09 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD GREENVILLE 33.39N 91.05W
03/09/2016 WASHINGTON MS PUBLIC
NUMEROUS ROADS WITH STANDING WATER AROUND TOWN. PORTIONS
OF LOWE ROAD WAS COVERED WITH WATER FROM RACEWAY TO
BEAUCHAMP. REPORTED VIA SOCIAL MEDIA
0900 AM FLASH FLOOD START 32.49N 91.86W
03/09/2016 RICHLAND LA PUBLIC
STANDING WATER SURROUNDING START ELEMENTARY SCHOOL. PART
OF THE NEARBY ROAD WAS ALSO COVERED. REPORTED VIA SOCIAL
MEDIA
&&Special weather statement, Mar 9, 11:59 AM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CST WED MAR 9 2016
LAZ007-008-015-091845-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
1159 AM CST WED MAR 9 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...NORTH CENTRAL
RICHLAND AND CENTRAL MOREHOUSE PARISHES UNTIL 1245 PM CST...
AT 1159 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BASTROP...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GALION AROUND 1215 PM CST.
GOODWILL AROUND 1220 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA...PIONEER...
COLLINSTON...OAK RIDGE AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3297 9165 3300 9142 3262 9141 3254 9190
3259 9193 3261 9193 3263 9192 3265 9192
3265 9191 3266 9191 3267 9193 3266 9194
3268 9196 3271 9197 3271 9200
TIME...MOT...LOC 1759Z 238DEG 46KT 3267 9188
GRGSpecial weather statement, Mar 9, 12:43 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CST WED MAR 9 2016
ARZ074-075-LAZ007>009-015-MSZ018-034-040-091930-
ASHLEY AR-CHICOT AR-RICHLAND LA-EAST CARROLL LA-MOREHOUSE LA-
WEST CARROLL LA-BOLIVAR MS-ISSAQUENA MS-WASHINGTON MS-
1243 PM CST WED MAR 9 2016
...A STRONG THUNDERSTORM WILL AFFECT CHICOT AND EASTERN ASHLEY
COUNTIES...WEST CARROLL...NORTHEASTERN RICHLAND...EASTERN MOREHOUSE
AND CENTRAL EAST CARROLL PARISHES...WESTERN WASHINGTON...SOUTHWESTERN
BOLIVAR AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 130 PM CST...
AT 1242 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SNYDER TO 7 MILES
SOUTHEAST OF WILMOT TO 6 MILES NORTHWEST OF HOLLY RIDGE...AND MOVING
NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DERMOTT...DARNELL AND GOODWILL AROUND 100 PM CST.
EUDORA AROUND 105 PM CST.
CHICOT JUNCTION AROUND 110 PM CST.
OAK GROVE AROUND 115 PM CST.
LAKE PROVIDENCE...AVON...SHELBURN AND WAYSIDE AROUND 125 PM CST.
GREENVILLE...METCALFE...MILLIKIN...GASSOWAY AND JERSEY POINT AROUND
130 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EPPS...FOREST...
KILBOURNE...PIONEER AND HALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3385 9111 3378 9113 3377 9111 3380 9105
3388 9106 3342 9091 3272 9115 3245 9175
3292 9155 3339 9171 3339 9146 3356 9145
3352 9125 3356 9124 3360 9113 3368 9123
3371 9116 3368 9103 3373 9115 3396 9109
TIME...MOT...LOC 1842Z 226DEG 42KT 3337 9165 3296 9151 3255 9168
GRGSpecial weather statement, Mar 9, 1:57 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CST WED MAR 9 2016
ARZ075-MSZ018-034-092030-
CHICOT AR-BOLIVAR MS-WASHINGTON MS-
157 PM CST WED MAR 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT...WASHINGTON
AND SOUTH CENTRAL BOLIVAR COUNTIES UNTIL 230 PM CST...
AT 157 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTT TO NEAR GREENVILLE TO
EUDORA...AND MOVING NORTHEAST AT 75 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SCOTT AND BENOIT AROUND 200 PM CST.
GREENVILLE AND AVON AROUND 205 PM CST.
LAMONT AND WAYSIDE AROUND 210 PM CST.
LELAND...METCALFE AND WINTERVILLE AROUND 220 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARCOLA.
LAT...LON 3379 9083 3344 9076 3327 9076 3327 9074
3310 9073 3310 9091 3306 9092 3300 9123
3301 9129 3327 9115 3359 9110
TIME...MOT...LOC 1957Z 207DEG 63KT 3358 9108 3333 9112 3312 9124
GRGSpecial weather statement, Mar 9, 2:33 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CST WED MAR 9 2016
LAZ007-092100-
MOREHOUSE LA-
233 PM CST WED MAR 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 300 PM CST...
AT 232 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SWARTZ...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BASTROP AROUND 250 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MER ROUGE AND
COLLINSTON.
LAT...LON 3274 9205 3276 9206 3280 9205 3283 9207
3295 9203 3272 9164 3254 9191 3255 9192
3260 9193 3266 9191 3267 9193 3266 9194
3268 9196 3271 9197 3270 9202 3271 9204
3270 9204 3269 9205 3271 9206
TIME...MOT...LOC 2032Z 210DEG 32KT 3262 9200
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:30 PM CST | Flash Flood Watch | JAN | Ashley, Chicot | 4 days |
| Mar 9, 1:35 AM CST | Special Weather Statement | JAN | Ashley, Chicot | 40 min |
| Mar 9, 2:53 AM CST | Flash Flood Warning | JAN | Chicot | 4 hr |
| Mar 9, 11:00 AM CST | River Flood Advisory | JAN | Chicot, Desha | 36 hr |
| Mar 9, 11:00 AM CST | River Flood Advisory | JAN | Chicot | 36 hr |
| Mar 9, 12:43 PM CST | Special Weather Statement | JAN | Chicot | 47 min |
| Mar 9, 3:20 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 40 min |
| Mar 9, 3:39 PM CST | Flash Flood Warning | JAN | Ashley, Chicot | 4 hr |
| Mar 9, 4:02 PM CST | Areal Flood Warning | JAN | Ashley | 9 hr |
| Mar 9, 4:34 PM CST | Special Weather Statement | JAN | Ashley | 26 min |
| Mar 9, 5:06 PM CST | Special Weather Statement | JAN | Chicot | 24 min |
| Mar 8, 9:54 PM CST | Special Weather Statement | JAN | East Carroll | 36 min |
| Mar 8, 10:54 PM CST | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 8 hr |
| Mar 9, 6:53 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 4 hr |
| Mar 9, 9:54 AM CST | Wind Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Tensas | 6 hr |
| Mar 9, 10:52 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 5 hr |
| Mar 9, 11:00 AM CST | River Flood Advisory | JAN | Madison, Tensas | 36 hr |
| Mar 9, 11:00 AM CST | River Flood Advisory | JAN | Concordia | 36 hr |
| Mar 9, 11:59 AM CST | Special Weather Statement | JAN | Morehouse, West Carroll | 46 min |
| Mar 9, 2:33 PM CST | Special Weather Statement | JAN | Morehouse | 27 min |
| Mar 9, 3:52 PM CST | Areal Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.